Alert archive / California / Beach Hazards Statements in 2024

Beach Hazards Statement 3, NWS San Diego, CA

January 19, 2024Orange County, California

NWS San Diego, CA issued this beach hazards statement at Jan 19, 2024, 1:19 AM PST for Orange County, California. It took effect at Jan 20, 2024, 4:00 AM PST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2024, 1:19 AM PST (09:19 UTC)
In effect from
Jan 20, 2024, 4:00 AM PST
Expired
Jan 21, 2024, 6:00 PM PST
In force
38 hr
Issued by
NWS San Diego, CA

County Orange County, CA

The radar

The Santa Ana Mts radar (KSOX), 20 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2024-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2024-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1905 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

404 
WHUS46 KSGX 190919
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
119 AM PST Fri Jan 19 2024

CAZ043-192215-
/O.NEW.KSGX.SU.Y.0004.240120T1200Z-240121T2200Z/
San Diego County Coastal Areas-
119 AM PST Fri Jan 19 2024

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 2 PM PST
SUNDAY...

* WHAT...Large breaking waves of 5 to 7 feet with sets to 8 feet
  are expected.

* WHERE...San Diego County Coastal Areas.

* WHEN...From 4 AM Saturday to 2 PM PST Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

* ADDITIONAL DETAILS...Swell and surf will peak Saturday night.
  Largest surf will be on exposed, west-facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-192215-
/O.NEW.KSGX.BH.S.0003.240120T1200Z-240121T1700Z/
Orange County Coastal Areas-
119 AM PST Fri Jan 19 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 4 AM SATURDAY TO 9 AM
SUNDAY...

* WHAT...Breaking waves of 4 to 6 feet are expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From late tonight through Sunday morning.

* IMPACTS...Hazardous swimming conditions.

* ADDITIONAL DETAILS...Swell and surf will peak Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
7 follow-up statements
881 
WHUS46 KSGX 192103
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
103 PM PST Fri Jan 19 2024

CAZ043-200600-
/O.CON.KSGX.SU.Y.0004.240120T1200Z-240121T2200Z/
San Diego County Coastal Areas-
103 PM PST Fri Jan 19 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
2 PM PST SUNDAY...

* WHAT...Large breaking waves of 5 to 7 feet with sets to 8 feet 
  are expected.

* WHERE...San Diego County Coastal Areas.

* WHEN...From 4 AM Saturday to 2 PM PST Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

* ADDITIONAL DETAILS...Swell and surf will peak Saturday night. 
  Largest surf will be on exposed, west-facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in 
the advisory area...producing localized beach erosion and 
dangerous swimming conditions.hould remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-200600-
/O.CON.KSGX.BH.S.0003.240120T1200Z-240121T1700Z/
Orange County Coastal Areas-
103 PM PST Fri Jan 19 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM EARLY SATURDAY 
THROUGH SUNDAY MORNING...

* WHAT...Breaking waves of 4 to 6 feet are expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From early Saturday through Sunday morning.

* IMPACTS...Strong rip currents leading to hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...Swell and surf will peak Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away 
from shore...which occur most often at low spots or breaks in the 
sandbar and in the vicinity of structures such as groins...jetties
and piers. Heed the advice of lifeguards...beach patrol flags and
signs.


&&

$$
621 
WHUS46 KSGX 200259
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
659 PM PST Fri Jan 19 2024

CAZ043-201400-
/O.NEW.KSGX.CF.Y.0003.240121T1000Z-240121T2200Z/
/O.CON.KSGX.SU.Y.0004.240120T1200Z-240121T2200Z/
San Diego County Coastal Areas-
659 PM PST Fri Jan 19 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
2 PM PST SUNDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 2 PM PST
SUNDAY...

* WHAT...For the High Surf Advisory, large breaking waves of 5 to
  7 feet with sets to 8 feet. For the Coastal Flood Advisory, 
  minor coastal flooding expected.

* WHERE...San Diego County Coastal Areas.

* WHEN...For the High Surf Advisory, from 4 AM Saturday to 2 PM 
  PST Sunday. For the Coastal Flood Advisory, from 2 AM to 2 PM 
  PST Sunday.

* IMPACTS...Flooding of lots, parks, and roads with only isolated
  road closures expected. Dangerous swimming and surfing
  conditions and localized beach erosion. Locations most
  susceptible to flooding include Cardiff and Seaside State Beaches,
  portions of Del Mar, La Jolla Shores, Mission Beach, and 
  Imperial Beach.

* ADDITIONAL DETAILS...High tide on Sunday at La Jolla will be 5.6
  feet at 539 AM PST. Swell and surf will peak Saturday night.
  Largest surf will be on exposed, west-facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to 
dangerous surf conditions.

&&

$$

CAZ552-201400-
/O.CON.KSGX.BH.S.0003.240120T1200Z-240121T1700Z/
Orange County Coastal Areas-
659 PM PST Fri Jan 19 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM PST
SATURDAY THROUGH SUNDAY MORNING...

* WHAT...Breaking waves of 4 to 6 feet are expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From early Saturday through Sunday morning.

* IMPACTS...Strong rip currents leading to hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...Swell and surf will peak Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away 
from shore...which occur most often at low spots or breaks in the 
sandbar and in the vicinity of structures such as groins...jetties
and piers. Heed the advice of lifeguards...beach patrol flags and
signs.

&&

$$

Maxwell
357 
WHUS46 KSGX 200910
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
110 AM PST Sat Jan 20 2024

CAZ043-202200-
/O.EXT.KSGX.SU.Y.0004.240120T1200Z-240122T0200Z/
/O.CON.KSGX.CF.Y.0003.240121T1000Z-240121T2200Z/
San Diego County Coastal Areas-
110 AM PST Sat Jan 20 2024

...HIGH SURF ADVISORY NOW IN EFFECT FROM 4 AM THIS MORNING TO 6 
PM PST SUNDAY...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PST
SUNDAY...

* WHAT...For the High Surf Advisory, large breaking waves of 5 
  to 7 feet with sets to 8 feet. For the Coastal Flood Advisory, 
  minor coastal flooding expected.

* WHERE...San Diego County Coastal Areas.

* WHEN...For the High Surf Advisory, from 4 AM this morning to 6 
  PM PST Sunday. For the Coastal Flood Advisory, from 2 AM to 2 PM
  PST Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Flooding of lots, parks, and roads with
  only isolated road closures expected. Locations most 
  susceptible to flooding include Cardiff and Seaside State 
  Beaches, portions of Del Mar, La Jolla Shores, Mission Beach, 
  and Imperial Beach.

* ADDITIONAL DETAILS...Swell and surf will peak Saturday night
  then subside Sunday afternoon. Largest surf will be on exposed,
  west- facing beaches. High tide on Sunday at La Jolla will be 
  5.6 feet at 539 AM PST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-202200-
/O.EXT.KSGX.BH.S.0003.240120T1200Z-240122T0200Z/
Orange County Coastal Areas-
110 AM PST Sat Jan 20 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 4 AM PST THIS 
MORNING THROUGH SUNDAY AFTERNOON...

* WHAT...Breaking waves of 4 to 6 feet are expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From 4 AM PST this morning through Sunday afternoon.

* IMPACTS...Strong rip currents leading to hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...Swell and surf will peak Saturday night
  then subside Sunday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
661 
WHUS46 KSGX 202050
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1250 PM PST Sat Jan 20 2024

CAZ043-210630-
/O.CON.KSGX.SU.Y.0004.000000T0000Z-240122T0200Z/
/O.CON.KSGX.CF.Y.0003.240121T1000Z-240121T2200Z/
San Diego County Coastal Areas-
1250 PM PST Sat Jan 20 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PST
SUNDAY...

* WHAT...For the High Surf Advisory, large breaking waves of 5 
  to 7 feet with sets to 8 feet. For the Coastal Flood Advisory, 
  minor coastal flooding expected.

* WHERE...San Diego County Coastal Areas.

* WHEN...For the High Surf Advisory, from 4 AM this morning to 6 
  PM PST Sunday. For the Coastal Flood Advisory, from 2 AM to 2 
  PM PST Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Flooding of lots, parks, and roads 
  with only isolated road closures expected. Locations most 
  susceptible to flooding include Cardiff and Seaside State 
  Beaches, portions of Del Mar, La Jolla Shores, Mission Beach, 
  and Imperial Beach.

* ADDITIONAL DETAILS...Swell and surf will peak tonight subsiding 
  Sunday afternoon. Largest surf will be on exposed, west- facing 
  beaches. High tide on Sunday at La Jolla will be 5.6 feet at 539
  AM PST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive around barricades or through water of unknown depth.
Take the necessary actions to protect flood-prone property.

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-210630-
/O.CON.KSGX.BH.S.0003.000000T0000Z-240122T0200Z/
Orange County Coastal Areas-
1250 PM PST Sat Jan 20 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* WHAT...Breaking waves of 4 to 6 feet are expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From 4 AM PST this morning through Sunday afternoon.

* IMPACTS...Strong rip currents leading to hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...Swell and surf will peak tonight then 
  subside Sunday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CO
602 
WHUS46 KSGX 210544
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
944 PM PST Sat Jan 20 2024

CAZ043-211400-
/O.CON.KSGX.SU.Y.0004.000000T0000Z-240122T0200Z/
/O.CON.KSGX.CF.Y.0003.240121T1000Z-240121T2200Z/
San Diego County Coastal Areas-
944 PM PST Sat Jan 20 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PST
SUNDAY...

* WHAT...For the High Surf Advisory, large breaking waves of 5 
  to 7 feet with sets to 8 feet. For the Coastal Flood Advisory, 
  minor coastal flooding expected.

* WHERE...San Diego County Coastal Areas.

* WHEN...For the High Surf Advisory, through 6 PM PST Sunday. For
  the Coastal Flood Advisory, from 2 AM to 2 PM PST Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Flooding of lots, parks, and roads 
  with only isolated road closures expected. Locations most 
  susceptible to flooding include Cardiff and Seaside State 
  Beaches, portions of Del Mar, La Jolla Shores, Mission Beach, 
  and Imperial Beach.

* ADDITIONAL DETAILS...Swell and surf will peak tonight 
  subsiding Sunday afternoon. Largest surf will be on exposed, 
  west- facing beaches. High tide on Sunday at La Jolla will be 
  5.6 feet at 539 AM PST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-211400-
/O.CON.KSGX.BH.S.0003.000000T0000Z-240122T0200Z/
Orange County Coastal Areas-
944 PM PST Sat Jan 20 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* WHAT...Breaking waves of 4 to 6 feet are expected.

* WHERE...Orange County Coastal Areas.

* WHEN...Through Sunday afternoon.

* IMPACTS...Strong rip currents leading to hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...Swell and surf will peak tonight then 
  subside Sunday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Maxwell
236 
WHUS46 KSGX 210907
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
107 AM PST Sun Jan 21 2024

CAZ043-212200-
/O.CON.KSGX.SU.Y.0004.000000T0000Z-240122T0200Z/
/O.CON.KSGX.CF.Y.0003.240121T1000Z-240121T2200Z/
San Diego County Coastal Areas-
107 AM PST Sun Jan 21 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WHAT...For the High Surf Advisory, large breaking waves of 5 
  to 7 feet with sets to 8 feet. For the Coastal Flood Advisory, 
  minor coastal flooding expected.

* WHERE...San Diego County Coastal Areas.

* WHEN...For the High Surf Advisory, through 6 PM PST Sunday. 
  For the Coastal Flood Advisory, from 2 AM to 2 PM PST Sunday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Flooding of lots, parks, and roads 
  with only isolated road closures expected. Locations most 
  susceptible to flooding include Cardiff and Seaside State 
  Beaches, portions of Del Mar, La Jolla Shores, Mission Beach, 
  and Imperial Beach.

* ADDITIONAL DETAILS...Swell and surf peak tonight subsiding
  Sunday afternoon. Largest surf will be on exposed, west-facing
  beaches. High tide on Sunday at La Jolla will be 5.6 feet at 539
  AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-212200-
/O.CON.KSGX.BH.S.0003.000000T0000Z-240122T0200Z/
Orange County Coastal Areas-
107 AM PST Sun Jan 21 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* WHAT...Breaking waves of 4 to 6 feet are expected.

* WHERE...Orange County Coastal Areas.

* WHEN...Through Sunday afternoon.

* IMPACTS...Strong rip currents leading to hazardous swimming 
  conditions.

* ADDITIONAL DETAILS...Swell and surf peak tonight then subside
  Sunday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
073 
WHUS46 KSGX 212149
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
149 PM PST Sun Jan 21 2024

CAZ043-220200-
/O.EXP.KSGX.CF.Y.0003.000000T0000Z-240121T2200Z/
/O.CON.KSGX.SU.Y.0004.000000T0000Z-240122T0200Z/
San Diego County Coastal Areas-
149 PM PST Sun Jan 21 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...
...COASTAL FLOOD ADVISORY EXPIRED AT 2 PM PST THIS AFTERNOON...

* WHAT...Breaking waves of 4 to 6, locally up to 7 feet this
  afternoon.
 
* WHERE...San Diego County Coastal Areas.

* WHEN...Through 6 PM PST today. 

* IMPACTS...Dangerous swimming and surfing conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-220200-
/O.CON.KSGX.BH.S.0003.000000T0000Z-240122T0200Z/
Orange County Coastal Areas-
149 PM PST Sun Jan 21 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WHAT...Breaking waves of 3 to 5 feet, local sets to 6 feet this
  afternoon.
 
* WHERE...Orange County Coastal Areas.

* WHEN...Through Sunday afternoon.

* IMPACTS...Strong rip currents leading to hazardous swimming
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CO

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 18, 9:29 PM PST, 3 hours 50 minutes earlier.

Area forecast discussion, Jan 18, 9:29 PM PST, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
929 PM PST Thu Jan 18 2024

.SYNOPSIS...
Onshore flow returns on Friday ahead of longwave troughing and a
series of shortwaves moving through the western United States.
Periods of rain will then occur Saturday into Tuesday, with
periods of heavier rainfall and isolated thunderstorms Saturday
night into Sunday, and again Monday into Tuesday. Dry and warmer
by the middle of next week as a ridge of high pressure moves into
the West.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.Evening Update...
RGB water vapor imagery this evening shows a gargantuan area of
clouds and moisture moving in from the west, covering SoCal. This
will lead to lead to a mostly cloudy sky for your Friday with mid
and high-level clouds over the region. Latest hi-res guidance
shows the start time of showers sometime on Saturday morning for
northern areas, pushing southward throughout the day. This first
wave will consist of lighter showers. The chance for showers goes
down a bit on Sunday with more widely scattered activity. Sunday
night through Monday evening still looks to be the most lively
portion of this performance, with heavier showers and a slight
chance of thunderstorms. Ridging looking increasingly likely by
the middle of next week, which will lead to warmer and drier
weather for our region.

.Previous Discussion (149 PM Thursday)...

Big changes are on the way this weekend. A strengthening low
approaches the West Coast leading to the return of onshore flow
and cooler temperatures on Friday. Longwave troughing then sets in
this weekend through the first half of next week, and multiple
shortwaves will round the base of the trough.

The first substantial shortwave looks to move through Southern
California Saturday into Sunday. Isolated showers will increase
from northwest to southeast Saturday morning, then PVA ahead of
the shortwave combined with increasing PWAT values over 1.00" will
lead to more widespread convective initiation. Ensemble members
from the ECMWF show the potential for a few hundred J/kg of SBCAPE
Saturday night into Sunday, so slight chances of thunderstorms
have been added to the forecast. Ensemble guidance has also
trended slightly heavier during this time, increasing the
confidence of thunderstorms. Locally heavy rain will be possible
with any cell that develops. Snow levels look to remain above 7000
feet during the daylight hours, but could fall to 6500 feet during
the overnight hours, coinciding with the heaviest precipitation.
The shortwave pushes to the south and east of the region through
the day on Sunday, and rain will become more isolated.

A second and heavier push of rain develops on Monday. Model
guidance is starting to converge on enhanced moisture flowing into
Southern California by Monday morning. ECMWF Ens PWAT anomalies of
150-250% of normal coincide with an additional shortwave, leading
to widespread rain and thunderstorms. At this time, this second
round is looking heavier than the first round this weekend.
Preliminary storm total rainfall amounts from Saturday through
Tuesday are as follows:

Coast and Valleys: 1.00-2.50"
Mountains: 1.00-3.00"
Deserts: 0.25-0.75"

Winds increase out of the south Monday morning and become gusty
across the coastal waters, coast and mountains and will turn to
the northwest following a cold front sometime Monday night or
Tuesday morning. Behind the front, rain will taper off from
northwest to southeast on Tuesday, and precip intensity will
diminish through the day.

The base of the trough slowly moves southeastward into northern
Mexico by the middle of next week, and ridging looks to take hold
of the western US. This would promote warmer and drier conditions
following a very unsettled pattern.
&&

.AVIATION...
190530Z...Coast/Valleys...Areas of low clouds/fog will develop 06Z-
10Z within 15 miles of the coast, though confidence is low on timing
at airports and for cloud base, which could be anywhere between 300
and 1000 ft MSL with tops to 1200 ft MSL. Areas of vis 3-5 miles in
BR/HZ will occur 06Z-18Z Fri, with local vis below 3 miles in BR/FG
possible over higher coastal terrain. Low clouds could linger until
17Z-19Z Fri, possibly longer near the immediate coast Fri afternoon,
with areas of low clouds with bases 1000-2000 ft MSL likely to
spread inland Fri evening. Otherwise, mostly BKN high clouds
at/above 20000 ft MSL will continue through Fri evening.

Mountains/Deserts...Mostly BKN high clouds at/above 20000 ft MSL
will continue through Fri evening with unrestricted vis.

&&

.MARINE...
A low pressure system will bring slight chances (10-15%) of
thunderstorms late Saturday afternoon and evening, as well as on
Monday. Some southerly winds could gust over 20 knots Saturday
afternoon and possibly again Sunday or Monday.

&&

.BEACHES...
There will be slight chances (10-15%) of lightning at the beaches of
Orange and San Diego Counties late Saturday afternoon and evening,
as well as through much of Monday. Increasing WNW swell of 5-7 feet
at 12-15 second periods will arrive at the beaches Sunday and
Monday. Breaking wave heights of 4-6 feet and some sets of 7-8 feet
are possible during this time.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...APR/EA
AVIATION/MARINE...Maxwell

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 1:19 AM PSTHigh Surf AdvisorySGXSan Diego65 hr
Jan 19, 1:05 PM PSTWinter Weather AdvisorySGXSan Bernardino48 hr

Nearby

Beach Hazards Statements in California, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.